Oklahoma, 2024

Flash Flood and Hail in Oklahoma, March 14, 2024

March 14, 2024 · NWS OUN · 60 events in 14 counties and zones

Despite a rather nebulous/non-traditional synoptic regime for severe weather (evidence of rising mid/upper-level heights), numerous organized severe thunderstorms developed across portions of western-north Texas into south-central/southeast Oklahoma from the late morning into evening of the 14th. The impetus for convective development was a trailing cold front, extending from a departing system…

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2.0 million
Crop damage
None recorded
Events
60

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Despite a rather nebulous/non-traditional synoptic regime for severe weather (evidence of rising mid/upper-level heights), numerous organized severe thunderstorms developed across portions of western-north Texas into south-central/southeast Oklahoma from the late morning into evening of the 14th. The impetus for convective development was a trailing cold front, extending from a departing system across the Great Lakes. The combination of solar insolation beneath cold temperatures aloft yielded strong instability, and with strong magnitudes of organizing wind shear, fostered development of numerous supercell thunderstorms. While wind shear over deep layers was quite strong, low-level wind shear was rather weak, promoting a favorable environment for large hail production. Numerous large to very large hailstones were noted across the southern county warning area during the afternoon into early evening. The most impactful event was a supercell storm that impacted the community of Ada, producing reports of hail as large as six inches in diameter, and leading to significant property damage.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Mar 14, 5:36 AM CST, 4 hours 51 minutes earlier.

Area forecast discussion, Mar 14, 5:36 AM CST, 4 hours 51 minutes before
Area Forecast Discussion
National Weather Service Norman OK
636 AM CDT Thu Mar 14 2024

...New AVIATION...

.SHORT TERM...
(Today and tonight)
Issued at 226 AM CDT Thu Mar 14 2024

The primary short-term forecast concern will be the potential for
impactful storms to occur from late this morning through this
evening across the southeastern quarter of our forecast area. All
severe hazards will be possible, though very large hail and flooding
will be the primary concerns.

Regional surface observations show a sharp dryline across our area
from Baylor County to Kiowa County, then bulging northeastward
toward Grant County. At apex of this bulge, convection developed
after 05Z and moved off into ICT's CWA. Similar development
through daybreak is unlikely, but with a very moist and weakly
capped environment it cannot be ruled out.

The show should get going quite early today, with some potential for
storm initiation to occur by 16Z/11:00 am CDT, though 17-18Z/12:00-
1:00 pm CDT seems more likely. By then, a cold front that can
currently be found in the Panhandles and central KS will overtake
the dryline bulge, and will be roughly oriented from near Kay County
to Oklahoma County to Knox County. Roughly where the cold
front/dryline intersection occurs, somewhere just south of the OKC
metro, will be the likeliest spot for convection initiation.

Initial thunderstorm development should be rather explosive, with
most models showing a reservoir of 3,000 J/kg of MLCAPE and
minimal capping. Given the presence of an impulse within the STJ
showing up on short-range guidance as well as deep-layer
shear/storm motions roughly parallel to the cold front, updraft
crowding will likely occur pretty rapidly, with storms initially
developing as supercells and by midafternoon coagulating into one
or more multicell clusters. With comparatively cold temperatures
aloft (-15C at 500 mb and -20C levels at about 19,000 feet),
initial supercells will be able to produce hail efficiently, aided
in part by 70 knots of cloud layer shear. Some of this hail may
be very large with the potential for one or more reports of
tennis-ball-sized stones. Hail production (and in particular the
production of very large hail) will be tempered before too long by
the number of updrafts; thus, the likeliest time for very large
hail will be 1 to 3 hours after convection initiation.

The tornado risk is highly conditional and will be largely dependent
on storm-scale morphology. The background environment will be
characterized by upwards of 100 J/kg of 0-3 km CAPE, which, in
conjunction with a slow-moving front, might preferentially favor
hybrid/stretching tornadogenesis within relatively discrete storms
along the front early in the storm cycle. As more storms develop and
cold pools merge, storms will be more dependent on the environment
to provide streamwise vorticity. To this end, the low-level jet will
be displaced to the east of our CWA, which is leading to rather
small hodographs lacking streamwise vorticity (effective SRH will
likely remain below 150 m^2/s^2). The tornado risk will probably be
maximized across our far southeastern counties by mid-to-late
afternoon, as models are showing some backing of the surface winds
in the area. Damaging winds will also be possible within storm
clusters as DCAPE values are expected to be around 1,100 J/kg and
moist mid-levels will favor wet microbursts.

In addition to severe hazards, heavy rainfall will be a concern as
storms mature and move eastward. The saving grace from this
perspective will be rather fast storm motion with some component off
of the cold front, especially with multicell clusters. However, both
the HRRR and NAM show PWATS in the 1.40-1.50 inch range in southeast
Oklahoma - compared to OUN sounding climatology, this is essentially
unprecedented in mid-March. Therefore, thunderstorms could produce
heavy rain very efficiently and some areas may see excessive runoff
occur rapidly.

A renewed surge of the cold front as well as convective overturning
of the atmosphere will reduce our storm risk as the clusters move
out of our area around sundown. Widespread pressure rises and
breezy north winds will bring in much drier and cooler air for our
lows tonight.

Meister

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 226 AM CDT Thu Mar 14 2024

The primary forecast challenge in the long-term is to delineate the
potential for periods of rain (and maybe a few embedded
thunderstorms) to occur between Friday and Sunday in our area. There
appear to be two primary windows where this may occur:

-Tomorrow during the morning across western north Texas and in the
afternoon across western Oklahoma. This will occur in response to
increasing 700 mb warm advection. Rain totals will be light outside
of embedded thunderstorms.

-Saturday afternoon through Saturday night across western north
Texas and far southern Oklahoma, in response to an ejecting wave
from the cutoff low to our west. Rainfall totals may be higher from
this event (possibly up to half an inch).

Otherwise, temperatures will remain "cool" (at or near or seasonal
averages) from tomorrow through Monday. Further periods of rain may
occur early next week as the cutoff low finally attempts to eject,
and temperatures should begin to rise back above normal beginning on
Tuesday.

Meister

&&

.AVIATION...
(12Z TAFS)
Issued at 632 AM CDT Thu Mar 14 2024

MVFR cigs expected in moist sector/east of dryline this morning,
especially near and east of KLAW/KOKC/KPNC, before mixing out west
to east in the first 2 to 4 hours of forecast. MVFR cigs expected
to last much of the day at KDUA. Will confine mention of TSRA to
KDUA this afternoon into the evening. Northerly wind shift will
make quicker progress than previously forecast, but stronger north
winds will spread over region this evening and overnight as lower
level ridge surges south.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  77  45  62  42 /  20   0   0   0
Hobart OK         76  44  61  40 /   0   0  40  10
Wichita Falls TX  81  48  65  45 /  20  10  40  10
Gage OK           69  39  61  35 /   0   0  30   0
Ponca City OK     75  44  64  39 /   0   0   0   0
Durant OK         81  52  66  47 /  70  60  20  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

SHORT TERM...04
LONG TERM....04
AVIATION...11
Hazardous weather outlook, Mar 14, 1:47 AM CST, 8 hours 40 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
247 AM CDT Thu Mar 14 2024

OKZ004>048-050>052-TXZ083>090-150800-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
247 AM CDT Thu Mar 14 2024

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Today and Tonight...

.Thunderstorms...
Thunderstorms are expected this afternoon along and southeast of a
line from Wichita Falls to Stillwater. Some of those storms may be
severe, with hail to the size of tennis balls, winds up to 70 mph,
and a low to medium tornado risk. Excessive rainfall is also
possible.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
A low chance of thunderstorms will persist on Friday and
Saturday, primarily across southern Oklahoma and western north
Texas.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Mar 14, 9:55 AM CST, 32 minutes before
Special Weather Statement
National Weather Service Norman OK
1055 AM CDT Thu Mar 14 2024

OKZ039-141630-
Stephens OK-
1055 AM CDT Thu Mar 14 2024

...A strong thunderstorm will impact portions of northeastern
Stephens County through 1130 AM CDT
...

At 1055 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles west of Velma, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Velma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3447 9787 3468 9766 3468 9757 3452 9756
      3439 9779
TIME...MOT...LOC 1555Z 221DEG 34KT 3449 9776

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MDU
Special weather statement, Mar 14, 9:56 AM CST, 31 minutes before
Special Weather Statement
National Weather Service Norman OK
1056 AM CDT Thu Mar 14 2024

OKZ028>030-040-141630-
Pottawatomie OK-Cleveland OK-Garvin OK-McClain OK-
1056 AM CDT Thu Mar 14 2024

...A strong thunderstorm will impact portions of north central
Garvin, southeastern Cleveland, southwestern Pottawatomie and south
central McClain Counties through 1130 AM CDT
...

At 1056 AM CDT, Doppler radar was tracking a strong thunderstorm near
Paoli, moving northeast at 30 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pauls Valley, Wayne, Paoli, Byars, Rosedale, and Whitebead.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3469 9736 3474 9739 3500 9728 3501 9707
      3481 9705
TIME...MOT...LOC 1556Z 227DEG 25KT 3485 9726

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

Mahale
Special weather statement, Mar 14, 10:01 AM CST, 26 minutes before
Special Weather Statement
National Weather Service Norman OK
1101 AM CDT Thu Mar 14 2024

OKZ039-045-141630-
Stephens OK-Jefferson OK-
1101 AM CDT Thu Mar 14 2024

...A strong thunderstorm will impact portions of northwestern
Jefferson and western Stephens Counties through 1130 AM CDT
...

At 1101 AM CDT, Doppler radar was tracking a strong thunderstorm near
Comanche, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Duncan, Comanche, Hastings, and Waurika Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3423 9814 3428 9814 3460 9787 3442 9771
      3419 9808
TIME...MOT...LOC 1601Z 221DEG 33KT 3433 9801

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

MDU
Special weather statement, Mar 14, 10:13 AM CST, 14 minutes before
Special Weather Statement
National Weather Service Norman OK
1113 AM CDT Thu Mar 14 2024

OKZ028>030-039-040-141700-
Stephens OK-Pottawatomie OK-Cleveland OK-Garvin OK-McClain OK-
1113 AM CDT Thu Mar 14 2024

...Strong thunderstorms will impact portions of western Garvin,
northeastern Stephens, southeastern Cleveland, southwestern
Pottawatomie and southeastern McClain Counties through NOON CDT
...

At 1113 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 4 miles north of Wanette to 6 miles north of
Velma. Movement was northeast at 15 mph.

HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Pauls Valley, Maysville, Elmore City, Wayne, Paoli, Tribbey, Wanette,
Byars, Foster, St. Louis, Rosedale, Macomb, Antioch, Pernell,
Whitebead, and Trousdale.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor NOAA Weather
Radio, local radio stations or available television stations for
additional information and possible warnings from the National
Weather Service.

&&

LAT...LON 3514 9681 3481 9709 3447 9766 3459 9778
      3491 9732 3520 9700
TIME...MOT...LOC 1613Z 228DEG 12KT 3503 9705 3455 9767

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH

Mahale
Special weather statement, Mar 14, 10:21 AM CST, 6 minutes before
Special Weather Statement
National Weather Service Norman OK
1121 AM CDT Thu Mar 14 2024

OKZ045-TXZ090-141645-
Jefferson OK-Clay TX-
1121 AM CDT Thu Mar 14 2024

...A strong thunderstorm will impact portions of northwestern
Jefferson and north central Clay Counties through 1145 AM CDT
...

At 1121 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles east of Byers, moving northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Waurika, Byers, Addington, and Sugden.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3396 9814 3404 9823 3429 9795 3429 9788
      3416 9769
TIME...MOT...LOC 1621Z 227DEG 36KT 3408 9810

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MDU

The radar

The Norman radar (KTLX), 56 km away, was scanning. The volume nearest the first event began at 16:26 UTC.

Open the radar archive at this moment

Event by event

59 hail, 1 flash flood. Local standard time, as filed.

Hail, Garvin

When
March 14, 10:27 AM CST
Where
Garvin County, 2.93 mi W of Paoli
Measured
0.75 in hail
Reported by
Public
Coordinates
34.833, -97.311

MPing report.

Hail, Pottawatomie

When
March 14, 10:30 AM CST
Where
Pottawatomie County, 0.71 mi WSW of Pearson
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.066, -96.931

Relayed report. Time and location are estimated.

Hail, Jefferson

When
March 14, 10:47 AM CST
Where
Jefferson County, 5.2 mi E of Waurika
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.167, -97.909

Hail, Lincoln

When
March 14, 11:28 AM CST
Where
Lincoln County, Prague
Measured
1.5 in hail
Reported by
Broadcast Media
Coordinates
35.490, -96.690

Social media image. Time is radar estimated.

Hail, Lincoln

When
March 14, 11:31 AM CST
Where
Lincoln County, 3.04 mi NNE of Prague
Measured
1 in hail
Reported by
Public
Coordinates
35.531, -96.669

MPing report.

Hail, Garvin

When
March 14, 11:42 AM CST
Where
Garvin County, 3.41 mi S of Pauls Valley
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.691, -97.213

Relayed report. Location is estimated.

Hail, Carter

When
March 14, 11:46 AM CST
Where
Carter County, 0.89 mi S of Fox
Measured
0.88 in hail
Reported by
Broadcast Media
Coordinates
34.347, -97.492

Hail, Garvin

When
March 14, 11:50 AM CST
Where
Garvin County, 0.69 mi SSE of Pauls Valley
Measured
1 in hail
Reported by
Public
Coordinates
34.731, -97.215

MPing report. Based on radar evidence, hailfall likely occurred prior (1140-1145 LST) to report time.

Hail, Pottawatomie

When
March 14, 11:54 AM CST
Where
Pottawatomie County, 6.28 mi E of Asher
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
34.986, -96.809

Hail, Garvin

When
March 14, 12:15 PM CST
Where
Garvin County, 1.1 mi WSW of Stratford
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.797, -96.979

Relayed report.

Hail, Hughes

When
March 14, 12:18 PM CST
Where
Hughes County, 2.43 mi WSW of Wetumka
Measured
0.88 in hail
Reported by
Emergency Manager
Coordinates
35.232, -96.282

Hail, Murray

When
March 14, 12:19 PM CST
Where
Murray County, 5.98 mi W of Turner Falls
Measured
1 in hail
Reported by
Public
Coordinates
34.434, -97.255

MPing report.

Hail, Murray

When
March 14, 12:38 PM CST
Where
Murray County, Turner Falls
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.430, -97.150

Additional confirmation from emergency management.

Hail, Murray

When
March 14, 12:39 PM CST
Where
Murray County, 1.34 mi SSW of Davis
Measured
1.25 in hail
Reported by
Public
Coordinates
34.483, -97.131

MPing report.

Hail, Murray

When
March 14, 12:41 PM CST
Where
Murray County, 0.38 mi WNW of Davis
Measured
1.75 in hail
Reported by
Public
Coordinates
34.502, -97.126

MPing report.

Hail, Murray

When
March 14, 12:51 PM CST
Where
Murray County, 2.99 mi W of Sulphur
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.510, -97.023

Hail, Murray

When
March 14, 1:04 PM CST
Where
Murray County, 4.5 mi N of Sulphur
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
34.575, -96.970

Relayed report. Time is radar estimated.

Hail, Johnston

When
March 14, 3:01 PM CST
Where
Johnston County, 2.34 mi S of Connerville
Measured
1 in hail
Reported by
Public
Coordinates
34.416, -96.636

MPing report.

Hail, Johnston

When
March 14, 3:04 PM CST
Where
Johnston County, 2.14 mi S of Connerville
Measured
1.82 in hail
Reported by
Broadcast Media
Coordinates
34.419, -96.635

Measured with digital calipers.

Hail, Seminole

When
March 14, 3:32 PM CST
Where
Seminole County, 1.42 mi N of Dewright
Measured
1 in hail
Reported by
Public
Coordinates
35.090, -96.679

MPing report. Additional trained spotter confirmation nearby in time/space.

Hail, Coal

When
March 14, 3:58 PM CST
Where
Coal County, 8.89 mi NNE of Cottonwood
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
34.680, -96.144

Hail, Love

When
March 14, 4:05 PM CST
Where
Love County, Marietta
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
33.940, -97.120

Hail, Love

When
March 14, 4:10 PM CST
Where
Love County, 0.69 mi W of Marietta
Measured
1.25 in hail
Reported by
Public
Coordinates
33.940, -97.132

MPing report.

Hail, Love

When
March 14, 4:16 PM CST
Where
Love County, 1.87 mi SSW of Marietta
Measured
1.25 in hail
Reported by
Public
Coordinates
33.915, -97.133

MPing report. Based on radar evidence, hailfall likely occurred prior (1610-1615 LST) to report time.

Hail, Love

When
March 14, 4:24 PM CST
Where
Love County, 3 mi SW of Marietta
Measured
2 in hail
Reported by
Fire Department/Rescue
Coordinates
33.909, -97.157

Relayed image. Based on radar evidence, hailfall likely occurred prior (1600-1610 LST) to report time.

Hail, Seminole

When
March 14, 4:26 PM CST
Where
Seminole County, 4.22 mi S of Wewoka
Measured
1 in hail
Reported by
Public
Coordinates
35.089, -96.494

MPing report.

Hail, Marshall

When
March 14, 4:35 PM CST
Where
Marshall County, 1.5 mi ENE of Lebanon
Measured
1 in hail
Reported by
Public
Coordinates
33.985, -96.885

MPing report.

Hail, Seminole

When
March 14, 4:42 PM CST
Where
Seminole County, 4.42 mi NNE of Sasakwa
Measured
1 in hail
Reported by
Public
Coordinates
35.011, -96.508

MPing report. Based on radar evidence, hailfall likely occurred prior (1630-1640 LST) to report time.

Hail, Hughes

When
March 14, 4:45 PM CST
Where
Hughes County, Holdenville
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
35.080, -96.400

Hail, Pontotoc

When
March 14, 4:48 PM CST
Where
Pontotoc County, 1.38 mi N of Ada
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
34.790, -96.680

Hail, Hughes

When
March 14, 4:50 PM CST
Where
Hughes County, 1.44 mi WSW of Holdenville
Measured
1.5 in hail
Reported by
Emergency Manager
Coordinates
35.072, -96.424

Relayed image.

Hail, Pontotoc

When
March 14, 4:51 PM CST
Where
Pontotoc County, 2.28 mi NNW of Ada
Measured
1.75 in hail
Reported by
Public
Coordinates
34.799, -96.699

MPing report.

Hail, Pontotoc

When
March 14, 4:52 PM CST
Where
Pontotoc County, 2.02 mi S of Byng
Measured
2.5 in hail
Reported by
Public
Coordinates
34.831, -96.674

MPing report.

Hail, Marshall

When
March 14, 4:53 PM CST
Where
Marshall County, Madill
Measured
1.75 in hail
Reported by
Emergency Manager
Coordinates
34.090, -96.770

Time is radar estimated.

Hail, Pontotoc

When
March 14, 4:53 PM CST
Where
Pontotoc County, 0.69 mi N of Ada
Measured
3 in hail
Reported by
Trained Spotter
Coordinates
34.780, -96.680

Time is radar estimated.

Hail, Pontotoc

When
March 14, 4:54 PM CST
Where
Pontotoc County, 1.75 mi SW of Ada
Measured
3.25 in hail
Reported by
Public
Coordinates
34.751, -96.701

MPing report.

Hail, Pontotoc

When
March 14, 4:54 PM CST
Where
Pontotoc County, 0.09 mi NW of Ada
Measured
2.75 in hail
Reported by
Public
Coordinates
34.771, -96.681

MPing report.

Hail, Pontotoc

When
March 14, 4:54 PM CST
Where
Pontotoc County, 1.3 mi ESE of Ada
Measured
4.5 in hail
Reported by
Trained Spotter
Coordinates
34.763, -96.659

Numerous additional social media images.

Hail, Pontotoc

When
March 14, 4:54 PM CST
Where
Pontotoc County, 1.37 mi NNE of Ada
Measured
1.75 in hail
Reported by
Public
Coordinates
34.788, -96.671

MPing report.

Hail, Marshall

When
March 14, 4:54 PM CST
Where
Marshall County, Oakland
Measured
2.5 in hail
Reported by
Emergency Manager
Coordinates
34.100, -96.790

Relayed images. Time is radar estimated.

Hail, Pontotoc

When
March 14, 4:55 PM CST
Where
Pontotoc County, 1.09 mi E of Ada
Measured
6 in hail
Reported by
Public
Coordinates
34.767, -96.661

Multiple shared images. Based on additional (digital) analysis conducted by the Insurance Institute for Business and Home Safety (IBHS), the hailstone diameter may have been as large as 6.1 inches. Numerous additional hailstones up to 4 inches in diameter were also noted at this location. Time is radar estimated.

Hail, Pontotoc

When
March 14, 4:55 PM CST
Where
Pontotoc County, Ada
Measured
4 in hail
Property damage
$2.0 million
Reported by
Public
Coordinates
34.770, -96.680

Numerous images from various sources showing hailstones of up to 4-inches in diameter across the community of Ada. Widespread damage to vehicles and buildings reported. Time of event is estimated, with majority of hailfall occurring between 1650-1700 LST.

Hail, Pontotoc

When
March 14, 4:56 PM CST
Where
Pontotoc County, 0.69 mi E of Byng
Measured
1 in hail
Reported by
Public
Coordinates
34.859, -96.658

MPing report.

Hail, Pontotoc

When
March 14, 4:59 PM CST
Where
Pontotoc County, 3 mi ENE of Ada
Measured
4 in hail
Reported by
Public
Coordinates
34.787, -96.631

Hail, Johnston

When
March 14, 5:16 PM CST
Where
Johnston County, 0.11 mi NW of Mill Creek
Measured
0.75 in hail
Reported by
Public
Coordinates
34.401, -96.821

MPing report.

Hail, Johnston

When
March 14, 5:19 PM CST
Where
Johnston County, 2.02 mi NE of Mill Creek
Measured
1 in hail
Reported by
Public
Coordinates
34.419, -96.793

MPing report.

Hail, Marshall

When
March 14, 5:23 PM CST
Where
Marshall County, 3.32 mi N of Lebanon
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
34.027, -96.900

Hail, Marshall

When
March 14, 5:25 PM CST
Where
Marshall County, 5.83 mi WSW of Oakland
Measured
2.5 in hail
Reported by
Fire Department/Rescue
Coordinates
34.082, -96.889

Relayed image. Time is radar estimated.

Hail, Johnston

When
March 14, 5:30 PM CST
Where
Johnston County, 0.53 mi NE of Fillmore
Measured
1 in hail
Reported by
COOP Observer
Coordinates
34.276, -96.495

Time is radar estimated.

Hail, Johnston

When
March 14, 5:45 PM CST
Where
Johnston County, Wapanucka
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
34.370, -96.420

Hail, Johnston

When
March 14, 5:48 PM CST
Where
Johnston County, 4.63 mi NW of Bromide
Measured
1 in hail
Reported by
Public
Coordinates
34.472, -96.552

MPing report. Based on radar evidence, hailfall likely occurred prior (1740-1745 LST) to report time.

Hail, Pontotoc

When
March 14, 5:52 PM CST
Where
Pontotoc County, 4.03 mi SE of Ada
Measured
0.75 in hail
Reported by
Public
Coordinates
34.725, -96.634

MPing report.

Hail, Hughes

When
March 14, 5:55 PM CST
Where
Hughes County, 2.21 mi WNW of Stuart
Measured
1.75 in hail
Reported by
Public
Coordinates
34.910, -96.137

MPing report.

Hail, Hughes

When
March 14, 5:56 PM CST
Where
Hughes County, 0.04 mi E of Stuart
Measured
1.75 in hail
Reported by
Public
Coordinates
34.900, -96.099

MPing report.

Hail, Coal

When
March 14, 6:09 PM CST
Where
Coal County, Lehigh
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
34.470, -96.220

Hail, Johnston

When
March 14, 6:23 PM CST
Where
Johnston County, 0.82 mi SE of Emet
Measured
1.25 in hail
Reported by
Emergency Manager
Coordinates
34.191, -96.531

Location is approximate.

Hail, Johnston

When
March 14, 6:28 PM CST
Where
Johnston County, 0.41 mi N of Tishomingo
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.236, -96.679

Hail, Johnston

When
March 14, 6:36 PM CST
Where
Johnston County, 0.48 mi NNW of Nida
Measured
1 in hail
Reported by
Emergency Manager
Coordinates
34.146, -96.504

Hail, Atoka

When
March 14, 7:18 PM CST
Where
Atoka County, 1.66 mi NNE of Tushka
Measured
1.75 in hail
Reported by
Public
Coordinates
34.340, -96.155

MPing report. Based on radar evidence, hailfall likely occurred prior (1910-1915 LST) to report time.

Flash Flood, Johnston

When
March 14, 8:30 PM CST to 11:30 PM CST
Where
Johnston County, 0.84 mi ENE of Fillmore to 0.72 mi ENE of Fillmore
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
34.276, -96.488

Heavy rainfall caused Sandy Creek to rise out of its banks, flooding portions of Oklahoma Highway 48A near Coleman. Relayed video.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2024Every state in 2024This day in weather historyWarnings in Oklahoma, March 2024

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1166133, 1166525, 1166526, 1166527, 1166528, 1166529, 1166530, 1166531, 1166532, 1166533, 1166534, 1166535, 1166536, 1166537, 1166538, 1166539, 1166540, 1166541, 1166542, 1166543, 1166544, 1166728, 1166729, 1166730, 1166731, 1166732, 1166733, 1166734, 1166735, 1166737, 1166736, 1166738, 1166739, 1166769, 1166781, 1166740, 1166741, 1166766, 1166767, 1166768, and more.